Recent reports issued by the FDA about drug-drug interactions (DDIs) stated that combining prescription cholesterol drugs with some antiviral drugs like protease inhibitors can lead to adverse drug events. The FDA warns patients to stay away from these combinations.
ADRs and negative drug-drug interactions are on the rise and can occur in a number of ways, which include:
- Wrong prescribing by physicians,
- Mistakes made by nursing staffs,
- Poor descriptions by drug manufacturers,
- A pharmacy mistake.
What is a drug-drug interaction?
Drug-drug interactions are considered adverse drug events that occur when medications interact dangerously, which can cause serious side effects, complications, and in extreme cases, even death.
An example of a DDI is when someone is prescribed a combination of drugs that could dangerously interact with another drug. The doctor and pharmacist fail to catch the interaction and a patient can be injured severely because of the interaction.
How pharmacies overlook dangerous drug combinations
ADRs can be easily overlooked by busy pharmacy staff. Even the software in place to detect these errors often inundates pharmacists with alerts to combinations that are not dangerous, often leading pharmacists to dismiss many other, yet potentially dangerous, alerts.
- Make sure your doctor and your pharmacists are aware of all the medications you are taking,
- Double check your prescriptions with the pharmacist.
- Seek medical attention if you suffer extreme side effects from any medication.
If you suffer an ADR or drug-drug interaction because of a pharmacy error then you can file a claim for compensation of any injuries sustained as a result of a pharmacy mistake.
Contact our personal injury lawyers at 1-888-526-7616 to start a free case review today. You can also order our free book to learn more: How to Make Pharmacies Pay for Injuries Caused by Medication Errors.